Pulmonary injury by an over-the-counter drug, Nospole G

Yusuke Narita, Katsuhiko Naoki, Naoya Hida, Hiroaki Okamoto

Research output: Contribution to journalArticle

Abstract

A 78-year-old woman was admitted with dyspnea. She had caught a cold and took an over-the-counter drug (Nospole G) for 2 weeks before admission. Chest radiography and CT scanning showed bilateral diffuse and interstitial shadows, and arterial blood gas analysis demonstrated severe hypoxemia. Withdrawal of Nospole and treatment with both corticosteroid and sivelestat sodium resulted in improvement of clinical findings and successful recovery from mechanical ventilation. A drug lymphocyte stimulation test for Nospole G was positive. Based on these findings, we determined that this patient had drug-induced pneumonitis caused by Nospole G. Finally, she died of sepsis caused by multidrug-resistant Staphylococcus aureus (MRSA) infection. In summary, we report here an elderly case of drug-induced pneumonitis successfully weaned from mechanical ventilation by early treatment with corticosteroid and sivelestat sodium, monitored by changes of markers for interstitial pneumonitis (KL-6, SP-A, SP-D).

Original languageEnglish
Pages (from-to)13-20
Number of pages8
JournalNihon Kokyūki Gakkai zasshi = the journal of the Japanese Respiratory Society
Volume45
Issue number1
Publication statusPublished - 2007 Jan

    Fingerprint

ASJC Scopus subject areas

  • Medicine(all)

Cite this